MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a planned diagnostic coronary procedure, inside the body, before normalization, the user tried to fix the manufacturer's device at (the) usual position in the connector but it could not be caught.The device was reconnected but the problem was not solved.Additional information was provided, the device had been inspected prior to the procedure with no visible defects observed.Post procedure, the device was observed to have damage at the connection to the connector.Reportedly, no portions of the device separated or detached within the patient.A second of the same make and model of the manufacturer's device was used to successfully complete the procedure.There was no patient injury and no adverse event.Visual and microscopic inspection were performed on the returned device.The proximal conductive band and its locking core were separated and missing.The probable cause of the reported failure was damaged during use, as evidenced by the missing proximal conductive band and locking core.Manipulation and strain on the device can cause damage to components and result in the reported failure.We were unable to conclusively determine when and how the damage occurred.The instructions for use (ifu) warns, "do not flex the proximal (electrical connector) end of the device when not inserted in the connector.Excessive flexing can damage or break the internal components".The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria this event is being reported as there is a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7741605
Report Number2939520-2018-00076
Device Sequence Number1050871
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)210531(10)0301440128(90)989609001211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0301440128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1